Tuesday, May 11, 2010

Another clear case of yes, no, maybe, we're not sure, perhaps

When I first met my husband he suffered from heart burn all the time, and lived on tums. After we got married I convinced him that going to a doctor would be a healthier option than not going. The doctor told him to take prilosec for his heart burn. Which after some arm twisting, he does. And his heart burn went away.

Then a few years ago, I started having digestive problems and found out I have a hiatal hernia which can cause heart burn. I was told by my GI doctor that if I have heart burn more than three times a week, I should take prilosec as well. So far its worked well. Take prilosec and no heart burn. Don't take prilosec and get heart burn. We actually get the cheap Costco generic version but its the same thing.

But no, they had to keep doing research and what did they find? Taking prilosec and other proton pump inhibitors, can cause serious side effects. Well gee thanks. And guess what it can help cause serious fractures in post menopausal women or higher risk if infections in hospitalized patients.

So now back to the take prilosec and no heart burn or don't take prilosec and get heart burn dilemma. Or maybe I should just stop reading research. That causes heart burn as well.

Anyway, today I am off to my annual physical to discuss the state of my health. That's a joke. What health? I have a big list of all sorts of whiney issues to discuss with her but am not significantly concerned. After that I am off to work for the day. Maybe squish in a walk this afternoon too.

1 comment:

WhiteStone said...

Well, Dang! Hate to hear this side-effect of prilosec. I don't use it often but do now and then when the chemo causes heartburn. Fiddlesticks! Thanks for the heads up, tho, I'm off to read more about it.